Jump to content



Photo

Fibromyalgia And Down To 30Mg


  • Please log in to reply
4 replies to this topic

#1 jojobeans11

jojobeans11

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 28 May 2020 - 11:31 AM

I have been on duloxetine for 7 years about 6 mths after I was diagnosed by a rheumatologist with fibromyalgia. I started out slow but my highest dose was 60 mg in the am and 60 mg in the pm (120 mg total). I would get such bad brain zaps I had to split it out and take it twice a day. While being on Cymbalta (duloxetine) I have been feeling blah and like I am detached from the world, not feeling things I should. I don't like that feeling at all so I have been slowly decreasing under a Dr's supervision for about a year and a half now. She didn't want me to taper down any more until spring, so now I am down to 30 mg. Tapering from the 120 down hasn't been too bad because I have been doing it very slowly, some brain zaps, diarrhea, dizziness, etc but overall I have felt BETTER! And have been sleeping better. But from going from 30mg am/20mg pm on the 7th of May, so 3 weeks today, to only 30mg in the am that is when I really feel the withdrawal side effects more drastically. Vertigo, upset stomach, diarrhea, brain fog, and severe body aches (like my whole body is a bruise). The severity of the body aches has come down to a dull roar but I am still feeling most of the symptoms of withdrawal after 3 weeks. My question is for those who have Fibro and have tapered their doses of Cymbalta does the pain come roaring back? Is this what I should expect now if I am NOT taking it? Did you have to go back on? I really want off but my body hasn't felt this bad in a long time. Is it the side effects or just what I am going to feel like if I am not taking Cymbalta. Thank you!


#2 frog

frog

    Like a Family Member

  • Active Members
  • PipPipPipPipPipPipPip
  • 538 posts

Posted 28 May 2020 - 12:45 PM

HI jojobeans! Welcome to the forum. I'm always so pleased to see people find forums like this before or during their taper (rather than when it was too late like me...). 

 

I don't have an answer about fibro specifically, although I think some people do experience "rebound pain" that's worse than before you went on Cymbalta. But it should be temporary and improve over time. 

 

Fishinghat is the most senior member (in several different ways lol) on this forum and he'll be by sometime today to give you more info.

 

But one thing that stuck out to me from your message was that you stopped splitting your dose from AM to PM while you're still on a fairly high dosage of Cymbalta. I could be wayyyyy off here, but we know Cymbalta has a fairly quick half life of 12 hours. So when you took 30mg in the AM, by the time you took them in the PM, your blood levels would have around half the morning's Cymbalta left, and then you'd give the levels a boost with your PM dose, keeping things more steady. Without the PM dose you're not getting that boost that your body is anticipating and throughout the course of 24 hours your Cymbalta concentration is running down lower and that could be why you're feeling the withdrawal effects more strongly. It might be worth continuing to split your dose AM/PM. And maybe alternate which of them you take your next taper out of, or split half and half? How are you tapering? Bead counting? 

 

Also keep in mind that the lower you get in the remaining mg the slower you should go. This has been repeated here on the forum many times and I know personally I didn't have any issues at all going from 60 to 30 and it wasn't until around 20mg that I started to have bothersome effects. 


#3 jojobeans11

jojobeans11

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 28 May 2020 - 12:59 PM

frog, thank you very much for responding to my question so quickly, I really appreciate your insight and advice and it does make sense. I think I will start splitting my 30 mg dose into am and pm by counting beads and see if that helps. Good to know that the drastic increase in pain could be just temporary. I always live with low to moderate pain levels even on full dose of Cymbalta so I can live with that but not with the amount of pain I am currently experiencing. And thanks for the advice about going even slower the lower I go. 


#4 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 5,323 posts
  • LocationKent, UK

Posted 28 May 2020 - 01:39 PM

Frog is absolutely right here, you need to go back to splitting your dose between am/pm. This will account for the issues you are now facing.

 

You will need to give it 3 or 4 days for the levels to get back to where they should be and you will start feeling better. 

 

Welcome to the forum!

 

IUN

 

p.s. like the "senior" bit about our Hat there... no doubt he will thank you for that later :)


#5 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,547 posts
  • LocationMissouri

Posted 28 May 2020 - 03:53 PM

It is a good thing I am old and didn't 'hear' those comments about senior.

 

welcome jojo.

 

Frog has got you off to a good start for sure. while I don't have any experience with fibro directly I have family members who do as well as dealing with a lot of members on this site. I can assure you the rebound pain is to be expected.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users